Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 59, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 23, 2022, 8:01 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It took effect at Mar 23, 2022, 10:17 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2022, 8:01 AM EDT (12:01 UTC)
- In effect from
- Mar 23, 2022, 10:17 AM EDT
- Expired
- Mar 23, 2022, 10:11 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 12.27 ft at Mar 23, 2022, 5:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928
WGUS42 KFFC 231201
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
801 AM EDT Wed Mar 23 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
For the Lookout Creek...including New England...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-240015-
/O.NEW.KFFC.FL.W.0059.220323T1437Z-220324T1015Z/
/ENGG1.1.ER.220323T1437Z.220323T1800Z.220324T0414Z.NO/
801 AM EDT Wed Mar 23 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until tomorrow morning.
* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 7:00 AM EDT Wednesday the stage was 10.4 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 13.5 feet this afternoon. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.5 feet on 09/21/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$3 follow-up statements
320
WGUS82 KFFC 231417
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1017 AM EDT Wed Mar 23 2022
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-240230-
/O.EXT.KFFC.FL.W.0059.220323T1417Z-220324T1014Z/
/ENGG1.1.ER.220323T1345Z.220323T1800Z.220324T0414Z.NO/
1017 AM EDT Wed Mar 23 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW
MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Lookout Creek near New England.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 10:00 AM EDT Wednesday the stage was 12 feet.
- Forecast...The river is expected to rise to a crest of 13.5
feet this afternoon. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$840
WGUS82 KFFC 231612
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1212 PM EDT Wed Mar 23 2022
...The Flood Warning continues for the following rivers in Georgia...
Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-240415-
/O.EXT.KFFC.FL.W.0059.000000T0000Z-220324T0712Z/
/ENGG1.1.ER.220323T1345Z.220323T1800Z.220324T0112Z.NO/
1212 PM EDT Wed Mar 23 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until late tonight.
* IMPACTS...At 12 feet, Flood Stage is reached and minor flooding
begins. Flooding begins along Sells Lane in Trenton...Mason Road
near Rising Fawn...and Creek Road near New England. In addition...
minor flooding of pasture and grazing land begins along the flood
plain. Minor flooding of the creek can also be expected much
further downstream as it crosses the Tennessee border into the
Tiftonia area.
* ADDITIONAL DETAILS...
- At 12:00 PM EDT Wednesday the stage was 12.2 feet and nearly
steady.
- Forecast...The river is expected to rise to a crest of 12.4
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$696
WGUS82 KFFC 240211
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1011 PM EDT Wed Mar 23 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...Tennessee...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
GAC083-TNC065-240315-
/O.CAN.KFFC.FL.W.0059.000000T0000Z-220324T0211Z/
/ENGG1.1.ER.220323T1345Z.220323T2100Z.220324T0015Z.NO/
1011 PM EDT Wed Mar 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Lookout Creek near New England.
* ADDITIONAL DETAILS...
- At 10:00 PM EDT Wednesday the stage was 11.6 feet.
- Forecast...The river is expected to fall to 6.0 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:31 AM EDT, 30 minutes earlier.
Area forecast discussion, Mar 23, 7:31 AM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 AM EDT Wed Mar 23 2022 .PREV DISCUSSION... /Issued 403 AM EDT Wed Mar 23 2022/ ..Morning Area Forecast Discussion... SHORT TERM /Today through Thursday/... Cold front is currently still west of the Mississippi River. A warm front is situated across SW portions of GA and should continue to push northward through the morning. The cold front should move through the CWA later this afternoon and into the evening hours. The boundary may end up hanging up across SE GA tonight into early Thursday. Earlier organized line of showers and thunderstorms has significantly weakened over the last few hours. What is left is a broad area of showers and a few thunderstorms. The severe weather chances for the remainder of the early morning hours has greatly diminished. The forecast challenge is what is going to happen during the day...along and/or ahead of the cold front. Most of the CWA should be within the warm sector by the early afternoon, and where breaks in the clouds occur, good heating/surface instability should develop. The activity early this morning has come through early enough, some partial clearing across the metro and especially in the SE CWA is possible. Whether storms develop along a differential heating boundary or along a pre-frontal trough, do think additional storms are likely this afternoon, mainly along and south of the Interstate-85 corridor. Not confident on coverage of any strong/severe thunderstorms, but any severe thunderstorms that develops will be capable of producing damaging wind gusts. A brief tornado cannot be ruled out as deep layer shear will be present. Have blended in some warmer temps south of the I-85 corridor for today. NListemaa LONG TERM /Thursday Night through Tuesday/... No significant forecast concerns or weather impacts expected in the long term period. Extended period of dry weather expected as NW flow pattern behind large upper trough persists through Tuesday. Still seeing a couple clipper type shortwaves in guidance move through the trough. One early Friday moving over ern TN and far north GA, producing clouds with no chance of rain. Another speed max moves through to our north late Sat, but again on the subsidence (south) side of jet with only a few high clouds here. Upper ridging builds in from the SW early next week and expect daytime temps to warm significantly. Widespread 80s likely on Tuesday. Model disagreement significant at this point so not much confidence on next chance of rain/storms (that time of year when any decent wave likely to produce svr wx). Extended guidance estimates sometime Tues-Fri on week 2. SNELSON FIRE WEATHER... Additional rainfall of 1-1.5 inches likely through this evening with an extended period of dry weather and favorable prescribed burning conditions. Afternoon humidity will likely approach danger criteria (25-30%) Thursday and Friday in spots. Just a question of how fast 10 hour fuels will dry. SNELSON && .AVIATION... 12Z Update... Widespread rain will continue for the next few hours at the metro TAF sites. Will have to watch the pre-frontal trough across eastern AL for potential isold tsra development or heavier shra. Not confident this line will have enough instability to work with for tsra until it gets south of the I-85 corridor. A period of IFR cigs likely this morning, then clouds should begin to break by early afternoon. Winds will also switch over to the SW side by the early afternoon. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 75 48 64 45 / 100 30 10 5 Atlanta 74 46 63 45 / 60 20 5 5 Blairsville 71 41 59 40 / 70 30 5 5 Cartersville 75 42 63 42 / 50 10 5 5 Columbus 77 48 67 46 / 50 20 10 5 Gainesville 74 47 62 45 / 80 30 10 5 Macon 78 52 68 44 / 100 40 30 5 Rome 75 41 64 42 / 50 10 5 5 Peachtree City 75 45 64 43 / 50 20 10 5 Vidalia 77 59 64 48 / 100 70 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Mar 23, 5:47 AM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 547 AM EDT Wed Mar 23 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 547 AM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated strong to severe storms are possible any time today but mainly this afternoon over areas south and east of Interstate 85. These storms could produce damaging winds, hail, very heavy rain and an isolated, brief tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Mar 23, 7:30 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 AM EDT Wed Mar 23 2022
GAZ102-103-231200-
Stewart GA-Webster GA-
730 AM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of Stewart and Webster
Counties through 800 AM EDT...
At 729 AM EDT, a strong thunderstorm was near Benevolence, or 8 miles
north of Cuthbert, moving northeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Richland, Weston, Seminole, Charles, Kimbrough,
Westville, Brooklyn, Leveretts, Troutman, Sanford, Centerpoint,
Dumas, Louvale and Church Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3195 8497
3222 8481 3216 8454 3215 8453 3213 8453
3213 8445 3192 8446
TIME...MOT...LOC 1129Z 236DEG 39KT 3189 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 23, 7:42 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 AM EDT Wed Mar 23 2022
GAZ015-016-023-231200-
Hall GA-White GA-Lumpkin GA-
742 AM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of southeastern
Lumpkin, White and northern Hall Counties through 800 AM EDT...
At 742 AM EDT, a strong thunderstorm was over Clermont, or 8 miles
south of Cleveland, moving northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Cleveland, Lula, Clermont, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Mossy Creek, Murrayville, Camp
Coleman Lake, Garland, Leaf, Smithgall Woods Conservation Are, Sautee
and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3473 8362 3472 8364 3469 8364 3465 8366
3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3444 8362 3432 8376 3439 8397
3472 8386 3476 8363
TIME...MOT...LOC 1142Z 222DEG 61KT 3448 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:30 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Mar 23, 7:42 AM EDT | Special Weather Statement | FFC | White | 18 min |
| Mar 23, 8:46 AM EDT | Special Weather Statement | FFC | Bibb, Crawford | 29 min |
| Mar 23, 9:00 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 30 min |
| Mar 23, 9:50 AM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Mar 23, 10:27 AM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 33 min |
| Mar 23, 10:41 AM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Mar 23, 1:10 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
Nearby
River Flood Warnings in Georgia, 2022River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.